hi, sorry you have had so many bad health problems - yes they are all symptoms of mirena. Many on this forum share your symptoms. I agree with you that it is dangerous with the possibility of black outs - not only if you are driving or in charge of your son, but also because of long term health damage that can be done to you. My only advice is to get it out straight away - it will take many months for your system to get back to normal, so don't think that the day or even the week that you get it out, that all your problems will go away - some will, but others will come and go for a while, and others may well just hang around for several months, but if you look after yourself, your system should gradually recover. (and we are on hand to give you any info that we can, as you go along:))
However, you will not get better while the mirena is inside you - once people start these kind of problems they only get worse, and the natural hormone system that you have gets even more out of balance.
i have to say that most doctors do not like to admit that mirena has any side effects at all, despite their original prescribing information mentioning most of the common side effects. However, do not let that put you off - it is important to get the mirena out today or as soon as possible, and even more important NOT to go onto any other form of hormonal contraception, because that will only complicate your system and make it more difficult for your body to recover. As soon as the mirena is out, you can get pregnant if you have intercourse, so for contraception you will need to carefully use condoms or some other form of non hormonal product - or just abstain for the time being, which of course is the safest route!
I will link a website for you at the end of this message which has listed all the warnings and cautions about mirena as well as a list of common side effects - the list is not complete, but it gives a good idea, and may help to show your doctor if he is being stubborn.
one of the things you will notice under the WARNING section is that "You should inform your doctor immediately if you experience any of the following symptoms while you have the mirena coil fitted:....unusual swelling in one leg" (your ankle would be classed as part of a leg, i would think lol).
They mention yellowing of the skin as another problem (because mirena can cause jaundice), and you say you have had a darkening of the skin, i do remember a friend of mine developed dark patches of skin on her face and her doctor told her it was her hormones playing up. Migraines/severe head pain are another thing they say to tell your doctor about. When you get a migraine (i got them with mirena, never had one before!), the blood vessels can constrict and if you also have high cholesterol for example, it can cause a blood clot, so it is very important to stop your body getting to that stage. The dizziness you are experiencing is very debilitating side effect and i would also class that as serious - people have experienced seizures while on mirena too. I am not trying to scare you, but it is important to know what can happen, because it has happened to others and i believe that sharing knowledge is the only thing that will help us all get better in the end. All the symptoms you are experiencing are very real, as are the ones experienced by everyone else on this forum, and we hate to see anyone else suffering and storing up even more health problems for their future. Nothing is worth ruining your long term health over. Hope you get it out soon, please post back and let us know how you get on. In the meantime, i am thinking of you and sending big hugs and healing thoughts. xx
ps here is that web link...